View Full Version : Diagnosed today, possible reaction to Strattera?


ceejaypee
09-27-13, 01:11 AM
Hello,

I was diagnosed with ADHD about a week ago and was prescribed Strattera today. I took one 25mg tablet and I'm supposed to take another one tomorrow and work up to 80mg over the course of 15 days. I'm awake right now and cannot fall asleep, I understand that this is normal. I was very nauseous after taking my first dose, and I've been VERY itchy since I took it. I don't have any hives or anything, but I cannot stop itching. Is this normal? Could this be a possible allergic reaction? I'm hoping that this is normal because I DO NOT want to be prescribed an anti depressant (Wellbutrin?) and my Doctor is against stimulants and will use this as a last resort so to speak. Any ideas or similar experiences? Thanks.

meadd823
09-27-13, 03:01 AM
I have never taken Strattera but it is my understanding that itching is not positive a side effect of any type medication. Itching all over is not a reaction that I personally would be willing to live with = I HATE itching.

Generally speaking if a medication causes intense itching regardless of the presence of a rash I would hold the next dose and consult the prescribing doctor!

dvdnvwls
09-27-13, 03:28 AM
The itching is not something I've heard mentioned before. It doesn't sound normal or good to me. Do give it a chance to go away, but in my opinion there's no reason to wait more than a couple of days with a symptom like that.

I'm opinionated, but I think a doctor being "against stimulants" in the treatment of ADHD is really saying "I'm against doing what works, I prefer to do what doesn't work."

ceejaypee
09-27-13, 11:30 AM
I decided to take a dose this morning and see where it takes me. The itching went away eventually but I was awake until 4am. That is not okay because it caused me to miss my 8am History class. Talk about counter productive. It's funny that it's supposed to take Strattera weeks to kick in but it'll keep you awake RIGHT AWAY. Hah.

Thanks for the responses from the both of you, your input is greatly appreciated, if the symptom arise again I'll call my doc.

ceejaypee
09-27-13, 08:03 PM
I went back to my Doctor and told her the issues I was having. She told me to stop taking the Strattera and she's going to put me on Wellbutrin (sp?). I think I'm going to go and see another doctor. I'm prior service military and the VA isn't going to be happy filling a prescription off label. I don't know why she's avoiding stimulants like the plague, but perhaps it's my age? (23)

I'm not entirely comfortable taking an anti depressant when there's other medication for ADHD that could be tried first, all in the sake of avoiding stimulants.

PastelDreams
10-09-13, 05:12 AM
I'd feel like that doc and others are just too lazy to deal with the possibility of clients abusing stimulants, and it somehow falling back on them from the DEA. I wonder if they even bother prescribing benzos, too? ;)